Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 22, NWS Cheyenne, WY

December 3, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 3, 2016, 1:31 AM MST for 4 counties in Wyoming. It took effect at Dec 4, 2016, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2016, 1:31 AM MST (08:31 UTC)
In effect from
Dec 4, 2016, 8:00 AM MST
Expired
Dec 4, 2016, 12:28 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS75 KCYS 030831
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
131 AM MST SAT DEC 3 2016

...STRONG WINDS WILL DEVELOP THIS MORNING FOR THE WIND PRONE
AREAS OF SOUTHEAST WYOMING...

...STRONG WINDS ARE EXPECTED TO RETURN SUNDAY FOR THE ARLINGTON
AND BORDEAUX AREAS. A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY INTO
MONDAY...

.STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING LATER THIS MORNING AND PERSIST THROUGH EARLY
AFTERNOON. SOUTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH
GUSTS TO 60 MPH FOR THE ARLINGTON AND BORDEAUX AREAS. STRONG WINDS
GUSTING TO 50 TO 55 MPH WILL BE POSSIBLE OVER THE SOUTHERN LARAMIE
RANGE. A BRIEF LULL IN THE WINDS FOR SATURDAY NIGHT INTO EARLY
SUNDAY MORNING BEFORE STRONG WINDS RETURN AND PERSIST THROUGH
MONDAY MORNING.

WYZ106-110-040000-
/O.NEW.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/
/O.CON.KCYS.HW.W.0027.161203T1000Z-161203T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
131 AM MST SAT DEC 3 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING. 

* TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE
  SATURDAY...WITH STRONG WINDS POSSIBLE THROUGH EARLY AFTERNOON.
  STRONG WINDS ARE EXPECTED TO RETURN SUNDAY MORNING AND PERSIST
  THROUGH MONDAY MORNING. 

* WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
551 
WWUS75 KCYS 032057
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MST SAT DEC 3 2016

...STRONG WINDS EXPECTED TO RETURN SUNDAY AND SUNDAY NIGHT FOR
THE WIND PRONE AREAS ALONG INTERSTATE 80 AND 25...

.A BRIEF LULL IN THE WINDS ARE EXPECTED TONIGHT AND INTO EARLY
SUNDAY MORNING BEFORE STRONG WINDS RETURN AND PERSIST THROUGH
EARLY NEXT WEEK. WINDS WILL BECOME STRONG BY MID SUNDAY MORNING
FOR THE ARLINGTON AND BORDEAUX AREAS...AND BY SUNDAY EVENING FOR
THE INTERSTATE 80 SUMMIT WEST OF CHEYENNE AS A STRONG COLD 
FRONT APPROACHES THE REGION.

WYZ110-041030-
/O.CAN.KCYS.HW.W.0027.000000T0000Z-161203T2200Z/
/O.UPG.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/
/O.NEW.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
157 PM MST SAT DEC 3 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST WINDS 
  WILL LIKELY OCCUR SUNDAY NIGHT.

* WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL
DIFFICULTIES.

&&

$$

WYZ106-041030-
/O.CAN.KCYS.HW.W.0027.000000T0000Z-161203T2200Z/
/O.CON.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
157 PM MST SAT DEC 3 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

...HIGH WIND WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED...

* TIMING...STRONG WINDS ARE EXPECTED TO RETURN SUNDAY MORNING AND
  PERSIST THROUGH MONDAY MORNING.

* WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ116-117-041030-
/O.EXB.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
157 PM MST SAT DEC 3 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING. 

* TIMING...STRONG WINDS ARE POSSIBLE BEGINNING SUNDAY EVENING AND
  PERSISTING THROUGH MONDAY MORNING.

* WINDS...SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
206 
WWUS75 KCYS 040250
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MST SAT DEC 3 2016

...STRONG WINDS SUNDAY THROUGH MONDAY FOR THE WIND PRONE AREAS
ALONG INTERSTATES 80 AND 25...

.WINDS ARE EXPECTED TO INCREASE EARLY SUNDAY MORNING AND PERSIST
THROUGH MONDAY. WINDS WILL BECOME STRONG SUNDAY MORNING FOR THE
ARLINGTON AND BORDEAUX AREAS...AND SUNDAY EVENING FOR THE 
INTERSTATE 80 SUMMIT WEST OF CHEYENNE.

WYZ110-041300-
/O.CON.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
750 PM MST SAT DEC 3 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 AM
MST MONDAY...

* TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST WINDS
  WILL OCCUR SUNDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 65
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS
  WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL
DIFFICULTIES.

&&

$$

WYZ106-041300-
/O.CON.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
750 PM MST SAT DEC 3 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* TIMING...STRONG WINDS POSSIBLE SUNDAY MORNING THROUGH MONDAY
  MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH
  POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS
  WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ116-117-041300-
/O.CON.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
750 PM MST SAT DEC 3 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...STRONG WINDS POSSIBLE SUNDAY EVENING THROUGH MONDAY
  MORNING.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 
  MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
226 
WWUS75 KCYS 040728
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 AM MST SUN DEC 4 2016

...STRONG WINDS SUNDAY THROUGH MONDAY FOR THE WIND PRONE AREAS
ALONG INTERSTATES 80 AND 25...

.WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING AND PERSIST
THROUGH MONDAY. WINDS WILL BECOME STRONG THIS MORNING FOR THE
ARLINGTON AND BORDEAUX AREAS...AND THIS EVENING FOR THE
INTERSTATE 80 SUMMIT WEST OF CHEYENNE.

WYZ116-117-050000-
/O.UPG.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/
/O.EXB.KCYS.HW.W.0028.161205T0000Z-161205T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
1228 AM MST SUN DEC 4 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS LIKELY THIS EVENING THROUGH MONDAY
  MORNING.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 
  MPH POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ106-050000-
/O.UPG.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/
/O.EXA.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1228 AM MST SUN DEC 4 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS LIKELY AFTER SUNRISE THIS MORNING THROUGH
  MONDAY MORNING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH
  LIKELY NEAR BORDEAUX.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ110-050000-
/O.CON.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1228 AM MST SUN DEC 4 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 AM MST MONDAY...

* TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST 
  WINDS WILL OCCUR SUNDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO 65 TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY 
  CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH 
  PROFILE AND LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL
DIFFICULTIES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 2, 10:25 PM MST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 2, 10:25 PM MST, 3 hours 6 minutes before
Area Forecast Discussion...Corrected
National Weather Service Cheyenne WY
1025 PM MST Fri Dec 2 2016

.UPDATE...
Issued at 838 PM MST Fri Dec 2 2016

Latest water vapor loop showed the mid/upper shortwave trough
axis from east through south central WY this evening. Lift ahead
of trough across portions of southeast WY was waning, indicative
of diminishing radar reflectivities. HRRR showing similar trend this
evening, with a few snow flurries still possible. Lowered PoPs to 10
percent or less for the remainder of the evening. With light
southerly flow tonight, cannot completely eliminate fog potential
for low lying/valley locations. If it forms, it will be brief as
winds shift to southwest toward morning. High winds still on target
by Saturday morning at Arlington and Bordeaux, so no changes to the
warnings. Lowered temperatures a few degrees for areas east of I-25.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 147 PM MST Fri Dec 2 2016

Light snow showers have been falling from Laramie to Cheyenne
over the past few hours ahead of a weak upper trough that is
positioned across western WY. Still not expecting much
accumulation through the evening as lift is rather weak. Snow will
come to an end by the late evening as subsidence moves into
southeast WY behind the shortwave. The weather concern in the
short term will be the increase in winds by late tonight into
Saturday morning over the wind prone areas of southeast WY. The
850mb CAG-CPR gradient rises to 55-60 meters shortly after sunrise
on Saturday. This looks like a favorable pattern for Bordeaux with
the sfc trough just to the east of the Laramie Range. The office
wind model is giving some high probs of high winds for Bordeaux.
Went ahead and upgraded to a High Wind Warning for Arlington and
Bordeaux, but left the southern Laramie Range out. Confidence was
not high enough to include that zone even though isolated gusts to
50-60 mph will be possible.

It will be a breezy day over much of southeast WY, but winds will
decrease some over the wind prone areas by aftn as the gradient
weakens. Zonal flow aloft will prevail through Sunday. It will be
the warmest on Sunday with highs rising into the 40s to the east
of the Laramie Range. The CAG-CPR gradient will remain around 50
meters, so it will still be windy over Arlington. The precip
threat will remain slim after the snow showers wind down this
evening.

.LONG TERM...(Sunday night through Friday)
Issued at 230 PM MST Fri Dec 2 2016

Confidence remains fairly high that we will be experiencing some
of the coldest temperatures we have seen so far this season by
midweek, confidence remains good that we will see snow over the
mountains late Sunday through Wednesday...but fairly low on
seeing significant snowfall across our eastern areas early to mid
next week. The pressure gradient Sunday night should increase with
strong west to southwesterly winds for areas along and west of
I-25 Sunday night into early Monday ahead of an approaching Arctic
cold front. We have good agreement amongst the 12Z guidance that
we will see that front move quickly southeast across our region
during the day on Monday, with readings dropping into the teens
on the plains and subzero to single digits west of I-25 by Tuesday
morning. Coldest readings by mid-week look to be -10 to zero for
elevations above 6000 ft msl Wednesday morning and single digits
for the lower elevations. Basically, the current forecast doesn't
have the lower elevations in the eastern areas going above
freezing until Friday. The snowfall forecast is a bit trickier.
The general trend of the models is to have the heavier snow over
Colorado but the ECMWF still depicts more widespread heavier snow
farther north Tuesday into Wednesday across southeastern Wyoming
and the western Nebraska Panhandle while the GFS remains less
robust. Carried higher snow chances in the Snowy and Sierra Madre
Ranges starting Sunday night through Tuesday night with a chance
of snow east along and north of the Colorado border with lesser
chances farther northeast towards the South Dakota border. With
westerly 700 mb winds around 35 kts during the day Monday through
Wednesday, the models are not hitting the mountains as hard
amount-wise with orographic snow production. Our most likely
scenario as we can see it now would be for a few inches to fall
over the Sierra Madre and Snowy Ranges with lesser amounts
eastward. This far out that can change so stay tuned.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday evening)
Issued at 1025 PM MST Fri Dec 2 2016

Low cigs /MVFR-ocnl IFR/ will continue overnight, mainly from LAR to
CYS. There may be brief MVFR cigs at RWL thru 08Z. Elsewhere, VFR
cigs will prevail. Light southerly winds overnight will shift to the
southwest and become breezy after shortly before sunrise Saturday
with gusts 20-30 kt. Higher gusts will be possible between LAR and
RWL, and between CYS and DGW.

&&

.FIRE WEATHER...
Issued at 300 AM MST Fri Dec 2 2016

Minimal fire weather concerns will continue through next week as
cold temperatures will remain over the area. Winds will increase
Saturday as low pressure begin to approach from the west. Another
winter storm system set to move into the area Monday into
Wednesday that may bring widespread accumulating snow.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 3 AM to 3 PM MST Saturday for WYZ106-110.

NE...None.
&&

UPDATE...MAJ
SHORT TERM...ZF
LONG TERM...JG
AVIATION...MAJ
FIRE WEATHER...GCC/ZF
Hazardous weather outlook, Dec 2, 7:47 PM MST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MST FRI DEC 2 2016

WYZ106-110-040300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
747 PM MST FRI DEC 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT WITH GUSTS OF 45 TO
55 MPH BY DAYBREAK. HIGH WIND WARNINGS ARE IN EFFECT FROM 3 AM
THROUGH 3 PM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING TO 60 MPH WILL
OCCUR SATURDAY MORNING...THEN SLOWLY DECREASE DURING THE
AFTERNOON. ANOTHER PERIOD OF HIGH WINDS IS POSSIBLE SUNDAY NIGHT
AND MONDAY MORNING.

A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION
MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER REPORTS
OF HIGH WINDS WILL BE APPRECIATED.

WYZ101>105-107>109-111>119-040300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
747 PM MST FRI DEC 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST WINDS WILL BE QUITE BREEZY SATURDAY WITH GUSTS OF 25
TO 40 MPH.

A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION
MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ002-003-019>021-054-055-095-096-040300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
747 PM MST FRI DEC 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION
MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, Dec 3, 12:09 AM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1209 AM MST SAT DEC 3 2016

WYZ115-031015-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...BOSLER...LARAMIE
1209 AM MST SAT DEC 3 2016

...AREAS OF DENSE FOG NEAR LARAMIE THROUGH 3 AM THIS MORNING...

AT 1200 AM THIS MORNING. DENSE FOG IS BEING REPORTED AT THE
LARAMIE AIRPORT. WYOMING DEPARTMENT OF TRANSPORTATION WEBCAM AT
INTERSTATE 80 MILE MARKER 297 WAS ALSO SHOWING SOME FOG AS WELL.
EXPECT THIS FOG TO DISSIPATE OVER THE NEXT COUPLE HOURS AS STRONG
WESTERLY WINDS DEVELOP AROUND 3 AM. IN THE MEANTIME...TRAVELERS ON
INTERSTATE 80 AROUND LARAMIE AND JUST WEST OF LARAMIE MAY RUN INTO
PATCHY DENSE FOG THAT COULD REDUCE VISIBILITIES DOWN TO UNDER A
HALF MILE AT TIMES. BE CAREFUL AND SLOW DOWN WHEN ENCOUNTERING
THIS FOG. ALLOW EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE IN
FRONT OF YOU.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 1:57 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte42 hr

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.